Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 110, NWS Memphis, TN

December 25, 2011Hardin County, Tennessee

NWS Memphis, TN issued this river flood warning at Dec 25, 2011, 8:45 AM CST for Hardin County, Tennessee. It took effect at Dec 27, 2011, 11:29 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2011, 8:45 AM CST (14:45 UTC)
In effect from
Dec 27, 2011, 11:29 PM CST
Expired
Dec 26, 2011, 7:52 AM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WGUS44 KMEG 251445
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CST SUN DEC 25 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TENNESSEE RIVER AT SAVANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC071-261445-
/O.NEW.KMEG.FL.W.0110.111228T0529Z-000000T0000Z/
/SAVT1.1.ER.111228T0529Z.111228T1200Z.000000T0000Z.NO/
845 AM CST SUN DEC 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TENNESSEE RIVER AT SAVANNAH
* FROM TUESDAY DECEMBER 27 UNTIL FURTHER NOTICE.
* AT 08 AM SUNDAY THE STAGE WAS...366.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TUESDAY DECEMBER 27 AND 
  CONTINUE TO RISE TO NEAR 370.5 FEET BY WEDNESDAY DECEMBER 28. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
AT 371.0 FEET...FEDERAL ROAD IS FLOODED AT LICK CREEK NORTH OF 
HAMBURG. PARTS OF LACEFIELD DRIVE ARE COVERED BY FLOOD WATER.

$$
1 follow-up statement
882 
WGUS84 KMEG 261352
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CST MON DEC 26 2011

THE FLOOD WARNING HAS BEEN CANCELED FOR THE TENNESSEE RIVER AT
SAVANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC071-261422-
/O.CAN.KMEG.FL.W.0110.000000T0000Z-111226T1352Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 AM CST MON DEC 26 2011

FORECAST INFORMATION FOR
  TENNESSEE RIVER AT SAVANNAH
* AT 07 AM MONDAY THE STAGE WAS 366.1 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 366.2 FEET WEDNESDAY 
  DECEMBER 28.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:07 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 25, 5:07 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
507 AM CST SUN DEC 25 2011

.DISCUSSION... /ISSUED 355 AM CST SUN DEC 25 2011/

EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 30S TO LOWER 40S
ACROSS THE MIDSOUTH...COOLEST IN WEST TENNESSEE NEAR THE TENNESSEE
RIVER...WITH THE WARMEST IN PORTIONS OF NORTH CENTRAL MISSISSIPPI.
CLOUD COVER VARIES GREATLY FROM SOUTH TO NORTH...WITH CLOUDY
CONDITIONS ACROSS MOST OF NORTH MISSISSIPPI...AND ONLY A FEW HIGH
CLOUDS IN THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. RAIN IS
NOT MAKING MUCH PROGRESS NORTH AS EXPECTED. SHOWERS ARE ONGOING
SOUTH OF A LINE FROM TUNICA TO TUPELO. INDIVIDUAL SHOWERS ARE
TRACKING TO THE EAST AT AROUND 50 MPH...BUT THE OVERALL RAIN MASS
IS SHIFTING VERY SLOWLY TO THE NORTH.

PRECIPITATION WILL TAPER OFF THROUGH MIDDAY TODAY AS A SHORTWAVE
RIDGE BUILDS IN FROM THE WEST. RAINFALL ACCUMULATION WILL BE
HEAVIEST NEAR THE ALABAMA STATE LINE IN NORTHEAST
MISSISSIPPI...BUT STILL NO MORE THAN AROUND A TENTH OF AN INCH.

GUIDANCE HAS COME IN A BIT COOLER AND SLOWER WITH THE NEXT STORM
SYSTEM. A CUTOFF LOW WILL LIKELY TAKE ITS TIME LATE SUNDAY INTO
NEXT WEEK SHIFTING OUT OF THE SOUTHERN PLAINS...GENERALLY FOLLOWING
THE RED RIVER ACROSS NORTH TEXAS. THE POSITION OF THE UPPER LEVEL
LOW IS SLIGHTLY FARTHER SOUTH THAN PREVIOUS RUNS. A SURFACE LOW
WILL DEVELOP IN THE NATURAL BAROCLINIC ZONE ALONG THE TEXAS COAST THEN
MOVE QUICKLY INLAND ACROSS LOUISIANA INTO CENTRAL MISSISSIPPI
TUESDAY NIGHT. THIS IS A FAIRLY GOOD SETUP FOR SNOW IN THE
MIDSOUTH. HOWEVER...EVEN THOUGH TEMPERATURES ARE SLIGHTLY COOLER
IN CURRENT MODEL RUNS...THEY STILL DO NOT LOOK COOL ENOUGH FOR
MUCH HIEMAL WEATHER. AT THIS TIME WILL CARRY A RAIN/SNOW MIX IN A
SMALL PORTION OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
MONDAY NIGHT INTO TUESDAY MORNING... DIRECTLY UNDER THE 540DM
UPPER LEVEL LOW. ELSEWHERE...EXPECT ONLY COLD RAIN. IF GUIDANCE
CONTINUES TO TREND COOLER THE SNOW AREA COULD BE EXPANDED...BUT DO
NOT FEEL THAT SCENARIO IS LIKELY AT THIS TIME.

ANY SNOW WILL CHANGE BACK TO RAIN EARLY TUESDAY AS TEMPERATURES
WARM. THE LOW WILL TRACK TO THE NORTHEAST ACROSS THE APPALACHIANS
ON TUESDAY. CONSIDERABLE WRAP AROUND MOISTURE WILL KEEP A FEW RAIN
SHOWERS ACROSS THE MIDSOUTH THROUGH THE DAY TUESDAY. SKIES WILL
REMAIN CLOUDY THROUGH THE DAY.  RAIN WILL COME TO AN END LATE
TUESDAY. THE AIRMASS BEHIND THE STORM SYSTEM DOES NOT LOOK
CONSIDERABLE COLDER...BUT CLEARING SKIES WILL ALLOW TEMPERATURES
TO DROP BELOW FREEZING WEDNESDAY AND THURSDAY MORNINGS.

DRY WEATHER IS EXPECTED WEDNESDAY INTO THE WEEKEND. NORTHWEST
FLOW WILL SET UP ACROSS THE MIDSOUTH. A COUPLE OF UPPER LEVEL
DISTURBANCES WILL SHIFT ACROSS THE AREA...BUT MOISTURE IS NOT
EXPECTED TO BE SUFFICIENT TO PRODUCE MUCH MORE THAN A FEW CLOUDS.
TEMPERATURES WILL TREND SLIGHTLY WARMER THURSDAY THROUGH THE
WEEKEND. HIGHS BY SATURDAY SHOULD APPROACH 60 DEGREES AT THE
WARMEST LOCATIONS.

30/SIRMON

&&

.AVIATION...

12Z TAF SET

VFR CONDITIONS GENERALLY EXPECTED OVER NEXT 24 HOURS. THE ONE
EXCEPTION WILL BETWEEN TAF ISSUANCE AND 16Z AT KTUP WHERE MVFR
VSBYS AND/OR CIGS COULD MOVE IN TEMPORARILY DUE TO A HEAVIER RAIN
BAND. OTHERWISE ONLY MID TO HIGH CLOUDS EXPECTED OVER THE AREA.
LIGHT WINDS EXPECTED THROUGH THE PERIOD.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  39  52  39 /  20  10  80 100
MKL  59  30  53  40 /  20  10  50 100
JBR  57  34  42  34 /  10  10  70 100
TUP  57  35  56  43 /  50  10  60 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.